MAUDE Adverse Event Report: COVIDIEN ENDO MINI-SHEARS; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

COVIDIEN ENDO MINI-SHEARS; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number 174301
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic partial nephrectomy, after opening the mini shears and when a test operation was performed, the jaws did not close until the end.Another pair of mini shears was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the instrument was slightly bent at the distal end.It was reported that the jaws did not close until the end.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the device is exposed to a side force (leverage) that consequently breaks one side of the jaws.Another possibility is when the device is activated with too much force to the jaws and is used in a twisting motion resulting in breakage.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the device has a 5 mm diameter insulated shaft, 31 cm in length, and is designed for introduction and use through all appropriately sized auto suture* trocar sleeves, or larger sized trocar sleeves with the use of a converter.When inserting or removing any roticulator¿ instrument from the trocar sleeve, the trocar¿s valve system should be manually opened if possible.Additionally, the instruments should be in the 0° position and the jaws closed prior to insertion or removal through the trocar sleeve.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO MINI-SHEARS
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22699896
Report Number2647580-2025-02439
Device Sequence Number18378806
Product Code HET
UDI-Device Identifier10884523000672
UDI-Public(01)10884523000672(17)291031(10)P4L0876
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number174301
Device Catalogue Number174301
Device Lot NumberP4L0876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown